Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 16, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Feb 5, 2017, 4:00 AM EST. It took effect at Feb 5, 2017, 10:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2017, 4:00 AM EST (09:00 UTC)
- In effect from
- Feb 5, 2017, 10:00 AM EST
- Expired
- Feb 5, 2017, 10:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
761 WHUS71 KCLE 050900 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 400 AM EST SUN FEB 5 2017 LEZ147>149-051700- /O.NEW.KCLE.SC.Y.0016.170205T1500Z-170206T0300Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 400 AM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING. * WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES...BUILDING TO 4 TO 6 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
2 follow-up statements
218 WHUS71 KCLE 051523 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1023 AM EST SUN FEB 5 2017 LEZ147>149-052330- /O.CON.KCLE.SC.Y.0016.000000T0000Z-170206T0300Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1023 AM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
625 WHUS71 KCLE 052036 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 336 PM EST SUN FEB 5 2017 LEZ147>149-060300- /O.CON.KCLE.SC.Y.0016.000000T0000Z-170206T0300Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 336 PM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 3:20 AM EST, 40 minutes earlier.
Area forecast discussion, Feb 5, 3:20 AM EST, 40 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 320 AM EST Sun Feb 5 2017 .SYNOPSIS... low pressure will move from the northern Great Lakes to Quebec today. A trailing cold front will move across the area from the northwest this afternoon and stall to our south. Weak high pressure will briefly build across the area tonight. Low pressure will move into the central plains forcing the cold front to our south back through the area as a warm front Monday evening. Tuesday low pressure will move from the central plains to the Great Lakes. && .NEAR TERM /THROUGH TODAY/... Stratus deck from 4 to 5kft across the region early this morning. Satellite shows the back edge remaining fairly consistent moving east across Indiana with clear skies to the west. This back edge times into the KTOL/KFDY areas around 12-13z and if it holds together, KCLE by 15-16z. A complication however is that to the northwest clouds associated more with the approaching cold front are slowly building south, now into northern IL and southern Lake MI. For today will continue with clouds through 12z and then decrease from the west through the morning. At this time will hold onto clouds across the snowbelt counties. Radar currently shows snow showers across lower mi drifting east. These may impact NERN OH and NWRN PA. High resolution guidance also shows this morning into the region. For now will keep pops in the chance category. Winds will be off the lake post cold front but 850mb temps really not low enough for the lake to contribute much energy until late in the day and still impact will be marginal. Temps upper 30s to lower 40s. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... Tonight the cold front will be stalled across southern Ohio and weak high pressure will be across the area. Could still see a fer snow showers northeast as 850mb temps drop to -10c but thats about at the base of the rather strong inversion and the airmass will be drying so again not expecting much snow. Monday morning warm advection will already be occurring at 12z ahead of developing low pressure in the central plains. Flow at 850mb into the region will have its origins from the glfmx so deep moisture will be approaching from the south Monday night. May need a small pop southwest late afternoon Monday but Monday night will boost to categorical across the area. Tuesday will continue with categorical pops as the low moves from near Chicago to the central lakes. A warm front will push north through the area. The front will likely get hung up on the lakeshore but the NAM12 does take it north of the lake in the afternoon. Interestingly during the day li's go negative in the warm sector and model CAPES get to 500 j/kg so will have thunder in for most. Tuesday night a strong cold front moves through changing any rain to snow from the west after midnight. Cold advection not as fast as last nights run but by Wednesday evening 850mb temps are -12 to -14C over the lake so would expect some lake effect snow to develop. The airmass however will be drying and high pressure will be building so again not ideal at this point. && .LONG TERM /THURSDAY THROUGH SATURDAY/... High pressure will build east across the region Thursday, bringing an end to any lingering lake effect snow showers across NW PA. This will keep dry conditions around the region through the day on Friday. Temperatures will start out below normal on Thursday, with return flow/WAA bringing temps back to near or slightly above normal Friday. Temperatures will continue to warm into Saturday with WAA ramping up, as a low pressure system track along the northern Plains into the Great Lakes. This low will sink a cold front south into the region sometime Saturday afternoon/night. For now, kept pops in the chance range as models paint different scenarios for precip chances. && .AVIATION /06Z Sunday THROUGH Thursday/... Several weak short waves aloft will cross the lower Great Lakes Sunday, the strongest in the morning. Very little moisture in the lower layers so it will take a while for the clouds to thicken and lower early this morning. Not a lot of confidence on the timing or height of the lower cloud layer as it develops early this morning. Best guess is that some MVFR ceilings could show up across northeast OH and northwest PA this morning although ceilings may develop as VFR (030-040). The best chance of any precipitation would be farther north but a little snow will likely occur at KERI this morning. Winds will become gusty to 20-25 knots from the southwest and then west during the day Sunday. Ceilings will begin to rise and drier air should spread in from the southwest Sunday afternoon/evening and all sites should get back to VFR conditions. OUTLOOK...Non-VFR most of Monday night through Wednesday. && .MARINE... Low pressure tracking east across the northern Great Lakes today will pull a cold front across Lake Erie this afternoon. Southwest winds will increase this morning into the afternoon ahead of the front, mainly in the 15-25 knot range, especially across the eastern half of the lake. Have issued a small craft advisory from this morning through this evening from Willowick eastward. Winds will decrease tonight as flow veers northwest behind the front. Winds will generally be less than 10 knots Sunday night through Monday night as high pressure builds east across the Great Lakes. Southwest flow will increase Tuesday as a deepening low pressure system tracks northeast through the lakes, veering westerly behind an associated cold front Wednesday. Some gales are possible Wednesday with strong cold air advection. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...Greenawalt AVIATION...Kosarik MARINE...Greenawalt
Hazardous weather outlook, Feb 4, 6:09 AM EST, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 609 AM EST SAT FEB 4 2017 OHZ003-006>011-017>023-027>033-036>038-047-051115- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 609 AM EST SAT FEB 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DEEP LOW PRESSURE WILL MOVE THROUGH THE CENTRAL GREAT LAKES TUESDAY NIGHT INTO EARLY WEDNESDAY DRAGGING A STRONG COLD FRONT THROUGH THE AREA. THIS COLD FRONT WILL BRING WINDY CONDITIONS TO MUCH OF THE REGION WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ012>014-089-PAZ001>003-051115- LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD- 609 AM EST SAT FEB 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. RAIN MAY MIX WITH A PERIOD OF FREEZING RAIN MONDAY NIGHT. DEEP LOW PRESSURE WILL MOVE THROUGH THE CENTRAL GREAT LAKES TUESDAY NIGHT INTO EARLY WEDNESDAY DRAGGING A STRONG COLD FRONT THROUGH THE AREA. THIS COLD FRONT WILL BRING WINDY CONDITIONS WEDNESDAY AS WELL AS THE POTENTIAL FOR LAKE EFFECT SNOWS WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-051115- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 609 AM EST SAT FEB 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WEST TO SOUTHWEST WINDS WILL APPROACH GALE FORCE ON WEDNESDAY BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.